Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 147, NWS Tallahassee, FL

June 16, 2016Jefferson County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2016, 3:24 PM EDT for Jefferson County, Leon County, Florida. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 3:24 PM EDT (19:24 UTC)
Expired
Jun 16, 2016, 3:31 PM EDT
In force
7 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WUUS52 KTAE 161924
SVRTAE
FLC065-073-162000-
/O.NEW.KTAE.SV.W.0147.160616T1924Z-160616T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
  EAST CENTRAL LEON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 400 PM EDT

* AT 323 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
  TALLAHASSEE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TALLAHASSEE...CHAIRES...CAPITOLA...CAPPS...BAUM...LOIS...CHAIRES
  CROSSROADS...WAUKEENAH...LLOYD AND NASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3041 8414 3048 8415 3058 8391 3038 8387
TIME...MOT...LOC 1923Z 258DEG 22KT 3045 8410 

HAIL...<.75IN
WIND...60MPH
 
$$

15-HARRIGAN
1 follow-up statement
739 
WWUS52 KTAE 161931
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT THU JUN 16 2016

FLC065-073-161940-
/O.CAN.KTAE.SV.W.0147.000000T0000Z-160616T2000Z/
JEFFERSON FL-LEON FL-
331 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
EAST CENTRAL LEON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3041 8414 3048 8415 3058 8391 3038 8387
TIME...MOT...LOC 1929Z 258DEG 22KT 3046 8405 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:14 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 16, 2:14 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
214 PM EDT THU JUN 16 2016

.AVIATION [Through 18Z Friday]...

Mainly VFR conditions outside of convection. Due to scattered
storm coverage, MVFR to IFR conditions will be possible when
showers and thunderstorms are present. Storms should dissipate by
sunset allowing for VFR conditions to settle in overnight and
into Friday. However, in the morning, ABY and VLD sites are
likely to decrease back to MVFR conditions due to fog.

&&

.PREV DISCUSSION [942 AM EDT]...

.NEAR TERM [Through Today]...

A shortwave trough presents clearly on WV imagery this morning,
with its core over the Great Lakes region, though its reaches
extend well into the Southeast. At the surface, a subtle
front/trough extends through central SC & GA, into southern AL. A
12z hand analysis analyzed this boundary along a weak T/Td
gradient, and not very well defined in the wind/pressure fields.
Along this boundary, scattered showers and thunderstorms have
developed with gusty winds and heavy rain at times. Hires guidance
handling the current situation best suggests that the storms along
the front in GA will weaken over the next couple of hours, with
storms transitioning to north Florida along outflow or a weak
seabreeze front through mid-afternoon. Most guidance suggests
convection coming to an end before sunset today. Extensive cloud
cover should keep highs capped in the upper 80s to low 90s, though
heat indices could range from the mid 90s to near 100 degrees.

.SHORT TERM [Tonight Through Saturday]...

A shortwave over the Ohio Valley tonight will dive SEWD through
the Mid-Atlantic region on Friday further amplifying the upper
trough along the Atlantic seaboard. As it does, it will scour out
the deep tropical moisture that has resided over the CWA the past
few days. There will still be ample moisture in the low levels
with westerly flow ahead of a cold front that will drop down from
the north and into our northernmost zones by late Friday afternoon
or early evening. An impressive ribbon of energy associated with
the shortwave, forcing along and ahead of the frontal boundary,
strong daytime heating (upper 90s) and ample moisture will
generate scattered to numerous showers and thunderstorms. Models
suggest that this activity may not arrive in our northern zones
until mid to late afternoon gradually spreading southward to
impact the Florida zones toward evening. Thus, PoPs are tapered
highest north (60%) and lowest (30%) generally along and south of
I-10.

There is also a severe threat on Friday with this system and SPC
has highlighted all of our AL, GA, and northern tier Florida zones
with a slight risk. The remaining Florida zones are included in a
marginal risk. Instability ahead of the front will be moderate to
strong. ECAM guidance and forecast soundings show surface based
CAPE 2000+ across most our local area. Shear values with this
system are also impressive. The greatest severe threat will be
damaging straight line winds. Rain chances will diminish from
north to south on Saturday as the front slips southward through
the Tri-state region. Temperatures will be hot on Friday with
upper 90s inland and lower to mid 90s along the coast with heat
indices forecast to be in the 105-110F degree range. Saturday's
high will be in the upper 80s.

.LONG TERM [Saturday Night Through Thursday]...

Surface high pressure and a much drier airmass will build down
from the north Sunday through early next week in the wake of the
front. Temperatures will remain below seasonal levels through
Monday and then near normal (low 90s) through the remainder of
the period. Rain chances are forecast to be below climo for mid to
late June (30% or less).

.MARINE...

Moderate westerly winds will persist through Friday, with seas
generally from 2 to 4 feet. A front approaching the northeastern
Gulf will result in increased seas on Friday night, potentially
up to 5 or 6 feet. Winds will shift and become easterly during the
weekend, with seas decreasing to 2-3 feet.

.FIRE WEATHER...

A moist airmass will preclude red flag conditions for the next
several days.

.HYDROLOGY...

Locally heavy rainfall from scattered showers and thunderstorms over
the next several days could lead to localized flooding of low lying
and poor drainage areas, especially in urban locations.
However, significant rises on the local river system are not
anticipated from this activity.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  98  75  88  71 /  30  30  50  40  10
Panama City   79  89  78  87  74 /  30  20  40  30  20
Dothan        75  97  73  86  69 /  20  40  40  20  10
Albany        74  98  72  86  67 /  20  40  50  10  10
Valdosta      74  97  72  86  67 /  30  40  60  30  10
Cross City    76  92  75  87  70 /  40  30  60  50  30
Apalachicola  78  91  78  87  74 /  30  20  40  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux/Chaney
MARINE...Barry/Lahr
FIRE WEATHER...DVD
HYDROLOGY...Pullin

In the hours before

Local storm report, Jun 16, 2:24 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     2 S CERRO GORDO         30.80N 85.89W
06/16/2016                   HOLMES             FL   911 CALL CENTER

            POWER LINE DOWN

&&

MCDERMOTT
Special weather statement, Jun 16, 2:51 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM CDT THU JUN 16 2016

ALZ068-FLZ007>009-161930-
GENEVA AL-HOLMES FL-NORTH WALTON FL-CENTRAL WALTON FL-
151 PM CDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA...
SOUTHWESTERN HOLMES AND NORTHWESTERN WALTON COUNTIES UNTIL 230 PM
CDT...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLORALA...MOVING SOUTHEAST
AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...LIBERTY...PAXTON...GORDON...
FLOWERSVILLE...PLEASANT HILL...PINEY GROVE...POND CREEK...LAKEWOOD...
ALPINE HEIGHTS...MOSSY HEAD...NEW HARMONY...SAND HILL...OAKWOOD HILLS...
PLEASANT RIDGE...CENTER RIDGE...FOX HILL...DE FUNIAK SPRING AIRPORT AND
GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3098 8639 3100 8633 3099 8619 3101 8619
      3092 8608 3067 8603 3068 8639
TIME...MOT...LOC 1851Z 308DEG 34KT 3089 8626

ADL
Special weather statement, Jun 16, 3:13 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT THU JUN 16 2016

GAZ142>145-155>157-161930-
DECATUR GA-GRADY GA-BAKER GA-EARLY GA-MITCHELL GA-MILLER GA-
SEMINOLE GA-
313 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRADY...SOUTHEASTERN
EARLY...NORTHEASTERN DECATUR...MILLER...SOUTHWESTERN BAKER...
SOUTHWESTERN MITCHELL AND NORTH CENTRAL SEMINOLE COUNTIES UNTIL 330
PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLQUITT...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...DONALSONVILLE...VADA...JETERVILLE...BELLVIEW...HOPEFUL...
BABCOCK...ENTERPRISE...MACEDONIA...HOGGARD MILL...HARMONY CHURCH RD/HWY
45...COOKTOWN...BOYKIN AND MAYHAW.

LAT...LON 3122 8436 3102 8438 3113 8480 3102 8491
      3107 8492 3113 8492 3125 8483 3126 8464
TIME...MOT...LOC 1913Z 306DEG 26KT 3120 8474

15-HARRIGAN
Local storm report, Jun 16, 3:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     3 E BLOUNTSTOWN AIRPORT 30.44N 85.00W
06/16/2016                   LIBERTY            FL   911 CALL CENTER

            TREE DOWN ON THE TRAMMELL BRIDGE ON HIGHWAY 20. DAMAGE TO
            GUARDRAIL.

&&

EWESTON
Special weather statement, Jun 16, 3:20 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT THU JUN 16 2016

FLZ017-018-161945-
LEON FL-INLAND JEFFERSON FL-
320 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND EAST
CENTRAL LEON COUNTIES UNTIL 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF TALLAHASSEE...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...CHAIRES...CAPITOLA...WACISSA...CODY...THOMAS CITY...BAUM...
APALACHEE REGIONAL PARK...CHAIRES CROSSROADS...WAUKEENAH AND LLOYD.

LAT...LON 3038 8417 3051 8418 3057 8393 3034 8392
TIME...MOT...LOC 1919Z 270DEG 22KT 3043 8413

15-HARRIGAN
Local storm report, Jun 16, 3:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 ESE WALTER F. GEORGE  31.60N 85.06W
06/16/2016                   HENRY              AL   911 CALL CENTER

            TREE DOWN ON STATE HIGHWAY 10 EAST BETWEEN MILE MARKERS
            229 AND 230.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:50 AM EDTSpecial Marine WarningTAE55 min
Jun 16, 11:10 AM EDTRip Current StatementTAEBay, Gulf, Walton13 hr
Jun 16, 12:50 PM EDTSpecial Weather StatementTAEHolmes25 min
Jun 16, 1:16 PM EDTSpecial Weather StatementTAEWakulla29 min
Jun 16, 1:18 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington27 min
Jun 16, 1:43 PM EDTSpecial Weather StatementTAEHolmes47 min
Jun 16, 2:17 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty28 min
Jun 16, 2:22 PM EDTSpecial Weather StatementTAEHolmes53 min
Jun 16, 2:28 PM EDTSevere Thunderstorm WarningTAEJackson47 min
Jun 16, 2:40 PM EDTSevere Thunderstorm WarningTAEGadsden, Liberty23 min
Jun 16, 2:51 PM EDTSpecial Weather StatementTAEWalton39 min
Jun 16, 3:20 PM EDTSpecial Weather StatementTAEJefferson25 min
Jun 16, 3:37 PM EDTSpecial Weather StatementTAEWalton38 min
Jun 16, 4:25 PM EDTSevere Thunderstorm WarningTAEWalton35 min
Jun 16, 4:36 PM EDTSevere Thunderstorm WarningTAEMadison24 min
Jun 16, 4:40 PM EDTSpecial Marine WarningTAE50 min
Jun 16, 4:58 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison47 min
Jun 16, 5:01 PM EDTSevere Thunderstorm WarningTAEWalton14 min
Jun 16, 6:33 PM EDTSpecial Weather StatementTAELiberty42 min
Jun 16, 6:45 PM EDTSevere Thunderstorm WarningTAECalhoun, Gulf, Liberty30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.